Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 60, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 30, 2017, 1:13 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2017, 1:13 PM EDT (17:13 UTC)
- Expired
- Jun 30, 2017, 9:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
650 WHUS73 KAPX 301713 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 113 PM EDT FRI JUN 30 2017 LHZ348-349-010100- /O.NEW.KAPX.SC.Y.0060.170630T1713Z-170701T0100Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 113 PM EDT FRI JUN 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
1 follow-up statement
661 WHUS73 KAPX 302017 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 417 PM EDT FRI JUN 30 2017 LHZ348-349-010100- /O.CON.KAPX.SC.Y.0060.000000T0000Z-170701T0100Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 417 PM EDT FRI JUN 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 30, 10:40 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 30, 10:40 AM EDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 1040 AM EDT Fri Jun 30 2017 .UPDATE... Issued at 1039 AM EDT Fri Jun 30 2017 Morning water vapor imagery/regional radar plots reveal yet another short wave rotating up through the western U.P. into Lake Superior...complete with spotty showers rolling up through that area. Otherwise...broad surface low pressure remains situated across the northern lakes region with an ill-defined front arcing down across northern lower Michigan and back into Wisconsin. Abundant cloud cover remains draped across eastern upper and the tip of the mitt...but clouds have been thinning nicely over the last few hours across the bulk of northern lower Michigan. A few showers remain possible across eastern upper Michigan through the day as aforementioned short wave crosses through the region. Across northern lower Michigan...we have dried/cooled a little bit in the low levels over the last 24 hours with a bit of a capping inversion noted around 775 MB on this mornings 12Z sounding. Daytime heating may be over to overcome that eventually with development of some skinny MLCAPE (<500 J/KG per forecast soundings) by mid to late day...particularly across the E/SE parts of the CWA where low level moisture will be more plentiful. So...there will be an opportunity for some showers/isolated thunder to bubble up this afternoon across that area. Strong mid level flow might support a low end severe threat with any storms...but given the rather meager instability...better severe threat will be downstate. && .NEAR TERM...(Today through Tonight) Issued at 405 AM EDT Fri Jun 30 2017 High impact weather potential: Possible thunderstorms this afternoon and evening, mainly near Saginaw Bay. Pattern synopsis and forecast: Shallow upper troughing was seen across the heart of the country with several shortwaves/vorticity centers from Colorado through the Great Lakes. Sfc low pressure was seen in far eastern Lake Superior with a warm front extending into the NE conus and a cold front stretching from eastern upper back through Wisconsin and Iowa. Pockets of showers and storms were seen in the warm sector, mainly associated with the individual shortwaves. The strongest of storms were noted well SW of nrn Michigan, cruising across Kansas and Missouri where the instability was greatest and where there was decent upper divergence in the right entrance region of an upper level jet. Nrn Michigan was pretty quiet early this morning, with the closest wave crossing SE lower Michigan, which was producing some showers near Saginaw Bay, while some spits of light rain and drizzle associated with the sfc low was impacting Chippewa county. Most of nrn Michigan being in the warm sector has resulted in a mild night with current 3am temperatures largely in the 60s. The sfc low will gradually work into Quebec this afternoon and tonight, dragging the cold front down into the srn CWA this afternoon before another weak sfc low is expected to develop on this frontal boundary and lift up into lower Michigan tonight. Showers will be developing/maintaining with the individual shortwaves, and during during peak heating ahead of the cold front which makes it into srn Lake Michigan/IN/IL tonight. It's quite difficult to identify each individual wave and when they are expected to roll through nrn Michigan, and thus really, a stray shower is possible at any time through tonight. However, the best chances are certainly going to be with the front across the SE CWA this afternoon and evening where the front will be with peak heating, as well as with low level convergence due to possible lake breeze development, which includes interior eastern upper Michigan. After modifying fcst soundings, can see as much as 1000j/kg of MLCAPE nearer to Saginaw Bay, where moisture pooling will be greatest just ahead of the front. Shortwave activity that rolls through ought to be able to erode the warm capping layer around 800mb to fire off some showers and storms. Sfc-6km bulk shear of 40kts is pretty decent, but the instability is fairly marginal for severe storms, but could see a low end potential for a severe storm or two with wind being the main threat, and to a lesser degree, large hail. Highs around 70F in eastern upper to the lower 80s in the SE CWA. Lows tonight will be cooler being behind the front, in the low 50s in eastern upper to the lower 60s near Saginaw Bay. && .SHORT TERM...(Saturday through Sunday) Issued at 405 AM EDT Fri Jun 30 2017 More of the same with the longwave trough remaining in place. So with a northwest flow aloft, there is the possibility that upper level disturbances could spark a few showers and thunderstorms just about any time. Convection is shown to remain focused mainly southeast of the forecast area Saturday closer to a stalled out frontal boundary. However, can not totally rule out an instability shower Saturday afternoon. Better chances appear to be on Sunday from a short wave moving through the flow. Temperatures will be a few degrees below early July "normals". .LONG TERM...(Sunday night through Thursday) Issued at 405 AM EDT Fri Jun 30 2017 The longwave trough slowly relents leading to a nearly zonal flow aloft (and decently high heights) through much of the period. Still possible that a rogue short wave moving through the flow could kick off a few showers or storms pretty much at any time. Although the blend is pop free Monday (and for much of the period actually) can not totally rule out a few mainly afternoon heating of the day showers and perhaps storms. Extended models do show a southern stream wave bringing chances for showers and storms Wednesday. Model trends also have a cold front approaching on Thursday. All things to keep in mind that although much of the current extended forecast is shown as dry, it's definitely not a guarantee. Temperatures will inch up to near early July "normals". && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 621 AM EDT Fri Jun 30 2017 Low pressure is moving slowly east across eastern Superior which will drag a cold front into nrn lower today. A period of MVFR CIGS is expected this morning at PLN before a typical diurnally driven VFR cumulus field develops through morning. Showers and possibly a few storms are expected to fire off across NE lower this afternoon, possibly impacting APN. Light westerly winds through the period, with more of an onshore/lake breeze late this afternoon. && .MARINE... Issued at 405 AM EDT Fri Jun 30 2017 Sfc low pressure will drift across the region today into Saturday with higher pressure settling in for the latter half of the weekend and early next work week. The pressure gradient will remain loose enough for there to be no foreseen wind/wave issues. Pockets of showers and storms will be roaming around through this weekend until the higher pressure arrives. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...TBA NEAR TERM...SMD SHORT TERM...AJS LONG TERM...AJS AVIATION...SMD MARINE...SMD
Hazardous weather outlook, Jun 30, 4:20 AM EDT, 8 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 420 AM EDT Fri Jun 30 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-010830- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 420 AM EDT Fri Jun 30 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms toward the Saginaw Bay region this afternoon and evening, with strong wind gusts the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There are also a few thunderstorms possible during the afternoon on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.